Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 21, NWS San Angelo, TX

May 26, 2025Fisher County, Jones County, Texas

NWS San Angelo, TX issued this flash flood warning at May 26, 2025, 12:38 AM CDT for Fisher County, Jones County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2025, 12:38 AM CDT (05:38 UTC)
Expired
May 26, 2025, 3:45 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
None

Counties Fisher County, TX, Jones County, TX

The radar

The Dyess AFB radar (KDYX), 99 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 5.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1978 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1978 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
2756 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

758 
WGUS54 KSJT 260538
FFWSJT
TXC151-253-260845-
/O.NEW.KSJT.FF.W.0021.250526T0538Z-250526T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
1238 AM CDT Mon May 26 2025

The National Weather Service in San Angelo has issued a

* Flash Flood Warning for...
  Northern Fisher County in west central Texas...
  Northern Jones County in west central Texas...

* Until 345 AM CDT.

* At 1238 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 3 inches of rain have 
  fallen on already saturated soils. Additional rainfall amounts up 
  to 1 inch are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Stamford, Anson, Hamlin, Rotan, Roby, Lueders, Neinda, Mccaulley, 
  Sylvester, Avoca, Hobbs, Hitson, The Intersection Of Us-180 And 
  Ranch Road 126, Tuxedo, Funston, The Intersection Of Us-180 And 
  Farm Road 600 and Us-180 Near The Fisher-Scurry County Line.

This includes the following Low Water Crossings...
SH 70 crossing The Draw Southeast of Rotan, US 180 crossing 7 miles 
west of Roby, FM 611 crossing 1 mile west of Rotan, FM 611 crossing 
7 miles west of Rotan, County Road 260 crossing Harmony Creek, 
County Road 261 crossing Cottonwood Creek, CO Rd. 212 crossing 
California Creek, County Road 209 crossing Post Oak Creek, County 
Road 245 crossing California Creek and County Road 242 crossing Flag 
Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3296 10066 3296 9962 3271 9961 3270 10066

FLASH FLOOD...RADAR INDICATED

$$

SN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:55 PM CDT, 5 hours 43 minutes earlier. Its key messages:

  • Strong to severe storms possible this evening and overnight. Highest chance for severe weather today will be in the Big Country.
  • Unsettled pattern in the early to middle parts of this coming week, with chances of strong to severe thunderstorms along with cooler temperatures.
Area forecast discussion, May 25, 6:55 PM CDT, 5 hours 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Angelo TX
655 PM CDT Sun May 25 2025

...New AVIATION...

.KEY MESSAGES...

- Strong to severe storms possible this evening and overnight.
  Highest chance for severe weather today will be in the Big
  Country.

- Unsettled pattern in the early to middle parts of this coming week,
  with chances of strong to severe thunderstorms along with
  cooler temperatures.

&&

.SHORT TERM...
(This evening through Monday)
Issued at 201 PM CDT Sun May 25 2025

...Damaging thunderstorm complex will likely affect the Big
Country this evening.

Complex of thunderstorm is expected to develop in the Panhandle
along a cold front late this afternoon, and quickly move southeast
into the Big Country this evening. These storms are expected to
be severe with large hail and damaging winds. Winds in
particularly could equal or exceed 70 mph. All of the Big Country
is an enhanced risk of thunderstorms tonight. Some of the short
term models also develop a few storms in the Concho Valley, but
potential seems to be less certain. Best guess at timing, based on
short term models, indicate the storms moving into the Roby to
Haskell line toward 8 PM, and Abilene 9 to 10 PM. Outflow winds
may affect areas before the storms. Certainly, boaters on lakes
and campers this Memorial Day weekend should keep a weather eye on
storm development and seek shelter well ahead of the storms.
Localized flooding is also possible as rainfall could exceed 2
inches per hour.

A stationary front will bisect the region Monday, likely extending
from San Angelo to Brady/Brownwood. The atmosphere will continue
quite unstable with CAPES again over 4000 J/KG. Large hail and
damaging winds are possible in the afternoon/evening. SPC has a
has a 15 percent hatched area for large hail Monday across West
Central Texas. A tornado can not be ruled out with the stationary
front in the region and low LCL levels. Outflows from storms
tonight and Monday morning may possibly affect the stationary
front location and area of severe weather concern.

&&

.LONG TERM...
(Monday night through next Sunday)
Issued at 138 PM CDT Sun May 25 2025

With the severe threat tonight and on Monday will keep this short.

Main severe threat for Monday will start right around 00Z and then
continue into the evening hours hours. As mentioned already, lots
of questions about where boundaries (both outflow and a weak cold
front) end up by afternoon, what cloud cover ends up doing, and
how these effect the potential instability. In a worst case
situation though, CAPEs are above 4000 J/kg with very steep lapse
rates in place, with the potential for significant severe weather
across much of West Central Texas. Best case scenario leaves much
of the area in a cooler, cloudier air mass behind a strong
boundary and air mass just cant recover very well. Will note the
hatched hail risk from SPC and keep a mention of slight chance to
chance POPs in the forecast.

After tomorrow, much of the area should be in a slightly cooler
air mass that is little less unstable and a little less shear, but
good enough for both parameters to see scattered strong to severe
storms at times. Again, focus will probably be on whatever surface
boundaries happen to be across the area at that moment, and
especially with regards to outflow boundaries, forecasting where
those are going to be this far in advance is just not really
possible. Highs in the 80s with slight chance to chance POPs each
day look like the best forecast for the moment.

&&

.AVIATION...
(00Z TAFS)
Issued at 654 PM CDT Sun May 25 2025

Thunderstorms have been developing just northwest and west of our
area early this evening. Expect storm coverage to increase and
gradually overspread the Big Country this evening and early
tonight. Could have storms organizing into a complex and moving
east/southeast into Coleman and Brown Counties between 10 PM
and 1 AM. The KABI TAF site will most likely be affected by or
shortly after 03Z. Strong, gusty winds, and hail could accompany
the storms, and reductions in visibility/ceiling are anticipated
in locally heavy rain accompanying the convection. Late tonight
into Monday morning, low cloud development is expected (from south
to north) over our southern and central counties. Expecting mostly
MVFR ceilings, but may briefly be IFR at some of our southern
terminals. Additional low cloud development is expected over
northern parts of our area, and will affect KABI. A cold front
will sag south into the area late tonight and during the day
Monday. Winds will shift to the northeast behind this front. Have
some uncertainty in how far this front will advance south, but
should be near KSJT in the afternoon. Scattered thunderstorms
should develop Monday afternoon, and will have the potential for
strong, gusty winds, hail and heavy rain with localized reductions
in visibilities and ceilings.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     67  83  65  80 /  60  50  40  20
San Angelo  69  93  65  86 /  20  20  20  30
Junction    69  95  65  89 /  10  30  40  40
Brownwood   68  86  64  82 /  40  50  50  30
Sweetwater  66  83  65  81 /  60  30  20  10
Ozona       71  95  66  87 /  10  10  20  30
Brady       70  90  66  83 /  20  40  50  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...04
LONG TERM....07
AVIATION...19

In the hours before

Local storm report, May 25, 11:17 PM CDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
1117 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 PM     Hail             6 SSW Abilene           32.37N 99.78W
05/25/2025  E1.00 Inch       Taylor             TX   Public

&&

sn
Local storm report, May 25, 11:23 PM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
1123 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     Hail             6 SSW Abilene           32.37N 99.78W
05/25/2025  E1.00 Inch       Taylor             TX   Public

&&

SN
Local storm report, May 25, 11:24 PM CDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
1124 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1121 PM     Hail             4 W Potosi              32.32N 99.76W
05/25/2025  E0.75 Inch       Taylor             TX   Public

            Report from mPING: Dime (0.75 in.).

&&
Local storm report, May 25, 11:32 PM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
1132 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 PM     Tstm Wnd Gst     3 ENE Albany            32.75N 99.24W
05/25/2025  M62 MPH          Shackelford        TX   Mesonet

            Measured 62 MPH gust from the Texas Tech
            Mesonet Site near Albany.

&&

SN
Special weather statement, May 25, 11:54 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1154 PM CDT Sun May 25 2025

TXZ049-260530-
Fisher TX-
1154 PM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN FISHER COUNTY
THROUGH 1230 AM CDT...

At 1153 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Rotan, moving northeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Rotan and Hobbs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CDT for west central
Texas.

&&

LAT...LON 3296 10019 3284 10034 3269 10066 3296 10065
TIME...MOT...LOC 0453Z 240DEG 41KT 3293 10058

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Daniels
Special weather statement, May 26, 12:14 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1214 AM CDT Mon May 26 2025

TXZ114-128-260545-
Shackelford TX-Callahan TX-
1214 AM CDT Mon May 26 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CALLAHAN AND
SOUTHEASTERN SHACKELFORD COUNTIES THROUGH 1245 AM CDT...

At 1214 AM CDT, Doppler radar was tracking a strong thunderstorm near
Putnam, moving east at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Baird, Moran, Putnam, Ibex, Admiral, Us-283 Near The Callahan-
Shackelford County Line, and I-20 Near The Callahan-
Eastland County Line.

This includes Interstate 20 between Mile Markers 305 and 323.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CDT for west central
Texas.

&&

LAT...LON 3251 9911 3227 9912 3227 9935 3256 9951
      3273 9910 3252 9909
TIME...MOT...LOC 0514Z 263DEG 28KT 3242 9925

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

AP

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:15 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTHaskell, Jones, Shackelford60 min
May 25, 7:27 PM CDTFlash Flood WarningSJTHaskell3 hr
May 25, 7:39 PM CDTTornado WarningSJTHaskell, Jones36 min
May 25, 8:16 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford, Throckmorton59 min
May 25, 8:33 PM CDTFlash Flood WarningSJTHaskell3 hr
May 25, 8:34 PM CDTSpecial Weather StatementSJTJones26 min
May 25, 8:50 PM CDTSpecial Weather StatementSJTFisher40 min
May 25, 9:02 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTJones28 min
May 25, 9:12 PM CDTSpecial Weather StatementSJTFisher33 min
May 25, 9:16 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTHaskell, Jones, Shackelford, Throckmorton59 min
May 25, 9:20 PM CDTFlash Flood Warning Considerable damage threatSJTHaskell, Jones3 hr
May 25, 9:25 PM CDTSevere Thunderstorm Warning Destructive damage threatSJTJones, Shackelford50 min
May 25, 9:31 PM CDTAreal Flood AdvisorySJTFisher3 hr
May 25, 9:38 PM CDTSpecial Weather StatementSJTFisher52 min
May 25, 9:58 PM CDTSevere Thunderstorm WarningSJTFisher47 min
May 25, 10:09 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTJones, Shackelford, Taylor66 min
May 25, 10:12 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTHaskell, Shackelford, Throckmorton48 min
May 25, 10:14 PM CDTFlash Flood WarningSJTJones, Shackelford, Throckmorton3 hr
May 25, 10:31 PM CDTSpecial Weather StatementSJTTaylor29 min
May 25, 10:42 PM CDTSevere Thunderstorm WarningSJTTaylor63 min
May 25, 10:50 PM CDTSpecial Weather StatementSJTJones25 min
May 25, 10:51 PM CDTAreal Flood AdvisorySJTTaylor3 hr
May 25, 10:58 PM CDTSpecial Weather StatementSJTThrockmorton32 min
May 25, 11:03 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTCallahan, Shackelford57 min
May 25, 11:04 PM CDTSpecial Weather StatementSJTFisher26 min
May 25, 11:08 PM CDTSevere Thunderstorm WarningSJTFisher, Jones67 min
May 25, 11:10 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton65 min
May 25, 11:24 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTCallahan, Taylor54 min
May 25, 11:32 PM CDTSevere Thunderstorm WarningSJTJones58 min
May 25, 11:36 PM CDTAreal Flood AdvisorySJTCallahan, Shackelford, Throckmorton3 hr
May 25, 11:54 PM CDTSpecial Weather StatementSJTFisher36 min
May 26, 12:14 AM CDTSpecial Weather StatementSJTCallahan31 min
May 26, 12:16 AM CDTSevere Thunderstorm WarningSJTFisher, Jones29 min
May 26, 12:30 AM CDTSevere Thunderstorm WarningSJTJones60 min
May 26, 12:42 AM CDTSpecial Weather StatementSJTFisher33 min
May 26, 1:08 AM CDTSevere Thunderstorm Warning Considerable damage threatSJTJones, Shackelford52 min
May 26, 1:26 AM CDTSevere Thunderstorm WarningSJTJones49 min
May 26, 1:30 AM CDTAreal Flood AdvisorySJTJones, Shackelford3 hr
May 26, 2:09 AM CDTSpecial Weather StatementSJTShackelford51 min
May 26, 2:15 AM CDTSpecial Weather StatementSJTHaskell45 min
May 26, 2:35 AM CDTAreal Flood AdvisorySJTCallahan, Shackelford3 hr
May 26, 2:41 AM CDTAreal Flood AdvisorySJTHaskell3 hr
May 26, 3:04 AM CDTSpecial Weather StatementSJTThrockmorton56 min
May 26, 3:31 AM CDTSpecial Weather StatementSJTHaskell59 min
May 26, 4:35 AM CDTSpecial Weather StatementSJTThrockmorton55 min
May 26, 7:38 AM CDTSpecial Weather StatementSJTThrockmorton37 min
May 26, 12:41 PM CDTSpecial Weather StatementSJTBrown34 min
May 26, 1:38 PM CDTSpecial Weather StatementSJTShackelford37 min
May 26, 2:01 PM CDTSpecial Weather StatementSJTTom Green29 min
May 26, 2:14 PM CDTSevere Thunderstorm WarningSJTTom Green46 min
May 26, 2:40 PM CDTSevere Thunderstorm Warning Destructive damage threatSJTConcho, Tom Green65 min
May 26, 3:14 PM CDTSpecial Weather StatementSJTKimble61 min
May 26, 3:16 PM CDTSpecial Weather StatementSJTIrion59 min
May 26, 3:20 PM CDTSevere Thunderstorm WarningSJTConcho, Menard, Schleicher, Tom Green40 min
May 26, 3:43 PM CDTSpecial Weather StatementSJTSterling62 min
May 26, 3:47 PM CDTSpecial Weather StatementSJTMenard58 min
May 26, 3:48 PM CDTSevere Thunderstorm WarningSJTKimble, Menard57 min
May 26, 3:50 PM CDTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green55 min
May 26, 3:59 PM CDTTornado WarningSJTConcho, Menard46 min
May 26, 4:03 PM CDTSevere Thunderstorm WarningSJTIrion, Tom Green57 min
May 26, 4:21 PM CDTAreal Flood AdvisorySJTConcho, McCulloch, Mason, Menard3 hr
May 26, 4:26 PM CDTTornado WarningSJTKimble, Menard49 min
May 26, 4:45 PM CDTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green60 min
May 26, 4:47 PM CDTTornado WarningSJTKimble, Mason, Menard43 min
May 26, 4:51 PM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason19 min
May 26, 5:00 PM CDTFlash Flood Warning Considerable damage threatSJTConcho, Mason, Menard5 hr
May 26, 5:03 PM CDTSpecial Weather StatementSJTSutton57 min
May 26, 5:09 PM CDTSevere Thunderstorm WarningSJTSutton66 min
May 26, 5:25 PM CDTTornado Warning Considerable damage threatSJTMason50 min
May 26, 5:27 PM CDTSpecial Weather StatementSJTConcho63 min
May 26, 5:29 PM CDTSevere Thunderstorm WarningSJTKimble, Menard61 min
May 26, 5:38 PM CDTAreal Flood AdvisorySJTIrion, Tom Green112 min
May 26, 5:42 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTConcho, Tom Green63 min
May 26, 5:44 PM CDTAreal Flood AdvisorySJTSutton3 hr
May 26, 5:55 PM CDTFlash Flood Warning Considerable damage threatSJTKimble, Mason3 hr
May 26, 6:10 PM CDTTornado WarningSJTMason36 min
May 26, 6:13 PM CDTSpecial Weather StatementSJTSan Saba32 min
May 26, 6:35 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTConcho, Menard, Schleicher, Tom Green55 min
May 26, 6:38 PM CDTSpecial Weather StatementSJTConcho, McCulloch67 min
May 26, 6:41 PM CDTSpecial Weather StatementSJTBrown64 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.